MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT TIB IMP PS INSERT SZ 5 9MM
Medical Device Problem Codes Misassembled (1398); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
Approximately 4 years postop the initial ltsa, a surgeon ¿inherited¿ this (b)(6) y/o male patient and determined to complete a revision.The liner was disassociated from the tibial tray.On further inspection the feeling was it was not correctly locked into the posterior of the tray and was forced impacted in.The surgeon went from a size 5/9mm ps to a size 5/15mm ps insert.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g7, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of the tibial insert disassociating from the tibial tray, possibly due to incomplete seating of the tibial insert at the time of implantation, patient-related conditions, a post traumatic event, or any combination of these possibilities.The most probable root cause associated with the reported event of "disassembled / misassembled" is associated with the unwanted disassembly of the device, or incorrect assembly of the device (attaching mating instrumentation incorrectly, assembling an implant construct off-axis, etc.)l" is weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12503003
Report Number1038671-2021-00488
Device Sequence Number11709191
Product Code JWH
UDI-Device Identifier10885862304612
UDI-Public10885862304612
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 5 9MM
Device Catalogue Number02-022-35-5009
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight92 KG